Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2015, 3:22 PM MDT for Guadalupe County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 3:22 PM MDT (21:22 UTC)
- Expired
- Jun 1, 2015, 3:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 110 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:51 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 11:51 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1151 AM MDT MON JUN 1 2015 .AVIATION... 18Z TAF CYCLE SH/TS CURRENTLY FIRING UP OVER THE MTNS. THE ACTIVITY TODAY WILL MOVE TOWARDS AN EASTERLY DIRECTION. LVS/TCC/ROW IS LIKELY TO GET IMPACTED BY TS. AEG/ABQ AND SAF ARE LIKELY TO BE IMPACTED BY PASSING SH AND OUTFLOW WINDS. CANT RULE OUT A TS BUT LESS OF A CHANCE DUE TO THE DRIER NATURE TO THE STORMS THERE. MENTIONED WIND GUSTS BETWEEN 30-35KT WITH THE SHOWER ACTIVITY BUT CERTAINLY CANT RULE OUT HIGHER. ACTIVITY WILL GRADUALLY DISSIPATE DURING THE EVENING HOURS...PERHAPS HANGING ON ACROSS THE FAR EAST EARLY TUESDAY. 50 && .PREV DISCUSSION...330 AM MDT MON JUN 1 2015... .SYNOPSIS... NEAR AND ABOVE NORMAL TEMPERATURES EXPECTED THIS WEEK AS A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN THE VICINITY OF NEW MEXICO. AN UPPER LEVEL TROUGH PASSING NORTH OF THE STATE SHOULD DRAW ENOUGH MOISTURE NORTHWARD OUT OF MEXICO FOR SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY AND TONIGHT. IN THE WAKE OF THE TROUGH DRIER AIR WILL ARRIVE FROM THE WEST WITH DRY WEATHER EXPECTED AROUND MID WEEK. A LOW PRESSURE SYSTEM WILL THEN DIVE SOUTHWARD ALONG THE WEST COAST FEEDING MOISTURE NORTHWARD ACROSS THE DESERT SOUTHWEST WITH INCREASING PRECIPITATION COVERAGE FRIDAY INTO THE WEEKEND. && .DISCUSSION... A MID LEVEL RIDGE OF HIGH PRESSURE OVER SOUTHERN NM AND NORTHERN MEXICO TODAY WILL FLATTEN AND SHIFT SOUTH SOME WITH THE PASSAGE OF THE TROUGH NORTH OF NM TONIGHT. INCREASING WESTERLY FLOW OVER THE STATE WILL RESULT AND USHER IN THE AFOREMENTIONED DRY AIR. THE RIDGE ALOFT WILL RE-AMPLIFY JUST EAST OF THE SOUTHERN ROCKIES DURING THE LATTER HALF OF THE WEEK AS A DEVELOPING AREA OF LOW PRESSURE SAGS SOUTHWARD TO COASTAL SOUTHERN CALIFORNIA. IT LOOKS LIKE SOME ELEVATED SUBTROPICAL MOISTURE WILL BE DRAWN NORTHWARD FROM WESTERN MEXICO FAVORING WESTERN AND NORTHERN NM FOR INCREASING SHOWER AND THUNDERSTORM COVERAGE FRIDAY INTO THE WEEKEND. WE WILL BE WATCHING TO SEE IF AND WHEN ANY MOISTURE FROM HURRICANE ANDRES WILL ARRIVE. GFS AND ECMWF SUGGEST THIS POSSIBILITY NEXT WEEK SOMETIME. 44 && .FIRE WEATHER... AFTER ONE MORE ROUND OF SHOWERS AND STORMS TODAY.. A SHORT-LIVED PATTERN CHANGE TO MORE TYPICAL CONDITIONS FOR LATE SPRING IS IN STORE. A RIDGE OF HIGH PRESSURE BUILDING EASTWARD FROM ARIZONA WILL DOMINATE TERRAIN DRIVEN CIRCULATIONS AND MOISTURE RECYCLING PROCESSES THROUGH THIS EVENING. BETTER INSTABILITY TODAY IS EXPECTED TO PROVIDE AN UPTICK IN STORM COVERAGE WITH THE GREATEST WETTING FOOTPRINTS ALONG AND EAST OF THE CENTRAL MT CHAIN. TONIGHT WILL SEE THE BEST RH RECOVERIES FOR AT LEAST THE NEXT SEVERAL DAYS AS THE RIDGE CRESTS OVERHEAD AND TRAPS LOW LEVEL MOISTURE. A LARGE SCALE DRY INTRUSION WILL THEN EJECT EASTWARD ACROSS NM AS THE UPPER RIDGE BREAKS DOWN AND SHIFTS EAST INTO TEXAS. SINGLE DIGIT RH VALUES WILL DOMINATE CENTRAL AND WESTERN NM TUESDAY TO THURSDAY WHILE THE EAST EVEN SEES VALUES NEAR 10 PERCENT. RH RECOVERIES WILL EVEN BE POOR TO FAIR FOR MOST OF CENTRAL AND WESTERN NM. MODEST MID LEVEL WINDS AND INSTABILITY WITHIN THE BREAK DOWN PATTERN WILL LEAD TO HIGH HAINES AND NOTABLE AFTERNOON BREEZES. WEDNESDAY FEATURES SOME SUPER-HAINES AROUND THE MIDDLE RIO GRANDE VALLEY AND NEARBY SANDIA MTS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR A FEW HOURS OVER THE HIGH PLAINS EACH AFTERNOON HOWEVER VERY MOIST SOIL CONDITIONS AND SIGNIFICANT GREEN-UP WILL MITIGATE THE FIRE GROWTH POTENTIAL. THAT SAID...THIS EVENT WILL BE VERY EFFICIENT AT DRYING OUT SURFACE CONDITIONS. MODEL GUIDANCE HAS BEEN VERY CONSISTENT THE PAST FEW DAYS WITH THE DEVELOPMENT OF A HIGH AMPLITUDE UPPER TROUGH ALONG THE CALIFORNIA COASTLINE BY FRIDAY AS THE UPPER HIGH RETROGRADES WEST FROM TEXAS. THIS WILL OPEN THE DOOR FOR MOISTURE ADVECTION TO RETURN TO NM. THE MAIN DIFFERENCE WITH MODELS IS WHETHER MID/UPPER LEVEL MOISTURE FROM HURRICANE ANDRES MAKES IT INTO THE GENERAL CIRCULATION. REGARDLESS OF THE PATTERN...MOISTURE IS EXPECTED TO INCREASE AGAIN WHILE TEMPS TREND BACK TOWARD NORMAL. AT THIS POINT THERE IS STILL NO REAL SIGN OF A FIRE SEASON FOR THE MAJORITY OF OUR AREA. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 4:17 AM MDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 417 AM MDT MON JUN 1 2015 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 417 AM MDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND TONIGHT WITH HAIL AROUND THE SIZE OF PENNIES AND WIND GUSTS TO 50 MPH. MINOR FLOODING WILL ALSO BE POSSIBLE ACROSS THE FAR EASTERN PLAINS AS SOME STORMS PRODUCE AROUND 1 INCH OF RAIN IN LESS THAN AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Special weather statement, Jun 1, 11:17 AM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1117 AM MDT MON JUN 1 2015 NMZ512-513-516-011800- WEST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- 1117 AM MDT MON JUN 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAOS COUNTY... AT 1116 AM MDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHEAST OF TRES PIEDRAS...OR 11 MILES WEST OF QUESTA...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUESTA...ARROYO HONDO...CERRO...LAMA AND SAN CRISTOBAL. OTHER LOCATIONS IN THE WARNING INCLUDE THE FOLLOWING LOCATIONS CEBOLLA MESA CAMPGROUND...GOAT HILL CAMPGROUND...WILD RIVERS RECREATION AREA...JOHN DUNN BRIDGE RIVER ACCESS...LEE TRAIL RIVER ACCESS...AND RED RIVER STATE FISH HATCHERY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3678 10549 3648 10562 3662 10593 3687 10586 TIME...MOT...LOC 1716Z 311DEG 13KT 3674 10580 50
Special weather statement, Jun 1, 2:42 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT MON JUN 1 2015 NMZ528-531-012130- FAR NORTHEAST HIGHLANDS-HARDING COUNTY- 242 PM MDT MON JUN 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORA...SOUTH CENTRAL COLFAX AND NORTHWESTERN HARDING COUNTIES... AT 242 PM MDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF MILLS...OR 15 MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILLS. OTHER LOCATIONS IN THE WARNING INCLUDE MILLS CANYON CAMPGROUND AND RIM CAMPGROUND. LAT...LON 3629 10419 3599 10427 3611 10456 3628 10452 TIME...MOT...LOC 2042Z 282DEG 14KT 3619 10442 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:15 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 2 hr |
| May 31, 9:47 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| May 31, 10:17 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| Jun 1, 11:17 AM MDT | Special Weather Statement | ABQ | Taos | 43 min |
| Jun 1, 2:42 PM MDT | Special Weather Statement | ABQ | Mora | 48 min |
| Jun 1, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 20 min |
| Jun 1, 3:34 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
| Jun 1, 3:37 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| Jun 1, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 28 min |
| Jun 1, 3:57 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jun 1, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 34 min |
| Jun 1, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 40 min |
| Jun 1, 4:48 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay | 117 min |
| Jun 1, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 43 min |
| Jun 1, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 45 min |
| Jun 1, 5:50 PM MDT | Areal Flood Advisory | ABQ | Quay | 115 min |
| Jun 1, 5:54 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 19 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.